COM'on Case 24
A 59-year old female with anthracycline-associated DCM progressed to end stage heart failure and received an LVAD as a bridge to transplant. Three months s/p LVAD placement, she developed abdominal pain and bright red blood per rectum (BRBPR). On admission, she was anemic and had an INR of 2.4. She subsequently developed intracranial hemorrhage and goals of care were adjusted to comfort measures only. Testing at this time showed reduced vWF activity. The autopsy showed the following findings. What was the most likely cause of death?
SCVP thanks Dr. Michael Seidman for this case.
Images of the case are seen here.
Do you know what it is? Submit your diagnosis here and we'll let you the know the correct diagnosis next month.
Click here for the answer.
Acquired von Willebrand deficiency (vWD) in the setting of a ventricular assist device (VAD) .
COM'on Main Page | Previous COM'on case | Next case
Have a case you'd like us to use for a COM'on? Contact the SCVP Webmaster and let us know.